Alert archive / Idaho / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS Pocatello, ID

August 14, 20156 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2015, 5:58 PM MDT for 6 counties in Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2015, 5:58 PM MDT (23:58 UTC)
Expired
Aug 14, 2015, 6:45 PM MDT
In force
47 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 12.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:16 PM MDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 14, 2:16 PM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT FRI AUG 14 2015

.SHORT TERM...TONIGHT THROUGH MONDAY. THE UPPER LOW OFF THE CA
COAST IS MOVING INTO OR THIS AFTN...WHILE THE UPPER RIDGE OVER THE
ROCKIES IS BEING PUSHED OFF TO THE EAST. STILL GETTING A GOOD FLOW
OF SUBTROPICAL MOISTURE INTO ID...AND TSTMS ARE DEVELOPING OVER
SCEN ID AS THE APPROACH OF THE UPPER LOW DESTABILIZES THE AIRMASS.
TSTMS ARE EXPECTED TO BECOME MORE NUMEROUS AND CONTINUE INTO THE
EVE. SOME TSTMS MAY PRODUCE STRONG OUTFLOW WINDS AND SMALL HAIL. A
COLD FRONT MOVES THRU ID THIS EVENING...WHICH SHOULD BRING A FINAL
WAVE OF SHOWERS AND TSTMS. WINDS ARE EXPECTED TO PICK UP BEHIND
THE FRONT AND CONTINUE INTO SATURDAY. PRECIP LINGERS IN THE
EASTERN HIGHLANDS SAT MORN...THEN ALL AREAS DRY OUT BY AFTERNOON.
DRY WESTERLY FLOW ALOFT CONTINUES THRU MON. HEDGES

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS HAVE COME INTO
BETTER AGREEMENT WITH THIS NEXT SYSTEM. MONDAY NIGHT INTO TUESDAY
THE MODELS ARE DROPPING A WEAK AND MOSTLY DRY UPPER LEVEL LOW DOWN
FROM CANADA OVER MAINLY OUR EASTERN BORDERS. EXPECT A SLIGHT CHANCE
OF PRECIPITATION AND CLOUDIER CONDITIONS MAINLY OVER OUR NORTHERN
AND EASTERN AREAS MONDAY NIGHT INTO TUESDAY. ALSO...LOOK FOR COOLER
TEMPERATURES AND BREEZY WINDS PARTICULARLY ON TUESDAY. TEMPERATURES
WILL BE BELOW NORMAL ON TUESDAY AND NEAR NORMAL BY WEDNESDAY AND
THURSDAY BEFORE CLIMBING TO ABOVE NORMAL BY FRIDAY. WYATT

&&

.AVIATION...APPROACHING FRONTAL BOUNDARY TO INCREASE SUSTAINED WINDS
WITH GUSTS IN EXCESS OF 25 MPH LATER THIS AFTERNOON AND CONTINUING
THOUGH MOST OF THE EVENING.  CURRENTLY THE FRONTAL BOUNDARY IS
EXPECTED TO PASS THROUGH THE PIH-IDA AREAS NEAR MIDNIGHT WITH
STEADILY INCREASING WINDS FOR TOMORROW.  SCATTERED THUNDERSTORM
ACTIVITY FOR THIS EVENING WITH TWO ROUNDS TO FOCUS ON...THE FIRST
BETWEEN 21Z AND 02Z AND THE SECOND BEGINNING NEAR 01Z AND LEAVING
OUR AREA NEAR 06Z. PETERSON/WYATT

&&

.FIRE WEATHER...A COLD FRONT MOVING THROUGH THE AREA WILL HELP
TRIGGER WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON INTO EARLY EVENING. EXPECT LOCALIZED HEAVY RAIN AND GUSTY
WINDS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS. CONVECTION WILL
TAPER OFF BY MIDNIGHT. WINDS WILL INCREASE WITH PASSAGE OF THE FRONT
AND WILL LIKELY REMAIN BREEZY OVERNIGHT. LOOK FOR BREEZY WINDS
TOMORROW AFTERNOON AS WELL. EXPECT SUNNY...DRY AND WARMER CONDITIONS
THIS WEEKEND THROUGH EARLY NEXT WEEK. EXPECT A RETURN OF NORMAL
SEASON HUMIDITIES. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410-413-425-
427.

&&

In the hours before

Local storm report, Aug 14, 4:49 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
449 PM MDT FRI AUG 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     12 ESE BERENICE         43.78N 112.76W
08/14/2015  M59 MPH          BUTTE              ID   MESONET

            SAND DUNES INL SITE

&&

JKEYES
Special weather statement, Aug 14, 5:07 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
507 PM MDT FRI AUG 14 2015

IDZ017-022-150000-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
507 PM MDT FRI AUG 14 2015

...WIND GUSTS UP TO 50 MPH FOR CASSIA COUNTY UNTIL 600 PM MDT...

AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
OAKLEY RESERVOIR TO 18 MILES SOUTHWEST OF ALMO...AND MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MALTA...OAKLEY RESERVOIR...OAKLEY...ALBION...ELBA...ALMO...YALE REST
AREA...CITY OF ROCKS...BRIDGE...IDAHOME AND MT HARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4200 11404 4240 11419 4242 11407 4243 11407
      4257 11319 4205 11303 4199 11347
TIME...MOT...LOC 2306Z 070DEG 40KT 4226 11407 4192 11389

GK
Special weather statement, Aug 14, 5:14 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
514 PM MDT FRI AUG 14 2015

IDZ019-023-150000-
CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID-
514 PM MDT FRI AUG 14 2015

...WIND GUSTS UP TO 50 MPH FOR SOUTHEASTERN FREMONT...NORTHEASTERN
BONNEVILLE...SOUTHEASTERN MADISON AND TETON COUNTIES UNTIL 600 PM
MDT...

AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF RIRIE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DRIGGS...FELT...VICTOR...TETONIA...GREEN CANYON HOT SPRINGS...TETONIA
RESEARCH STATION AND PINE CREEK PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4347 11150 4380 11157 4413 11109 4413 11107
      4349 11105
TIME...MOT...LOC 2313Z 070DEG 40KT 4364 11155

GK
Special weather statement, Aug 14, 5:26 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
526 PM MDT FRI AUG 14 2015

IDZ019>021-023-150015-
UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID-
CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID-
526 PM MDT FRI AUG 14 2015

...WINDS OVER 40 MPH FOR NORTHERN BINGHAM...JEFFERSON...
CLARK...WESTERN FREMONT...NORTHWESTERN BONNEVILLE AND MADISON
COUNTIES UNTIL 615 PM MDT...

AT 525 PM MDT...DOPPLER RADAR IS TRACKING THE LEADING EDGE OF
THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 7 MILES EAST
OF MONIDA TO NEAR ROBERTS TO ROSE...AND MOVING EAST AT 40 MPH.

WINDS OVER 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCALIZED
BLOWING DUST IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...REXBURG...RIGBY...DUBOIS...TERRETON...RIRIE
RESERVOIR...IDMON...GOSHEN...LORENZO...AMMON...SHELLEY...IONA...SUGAR
CITY...UCON...MENAN...TETON...RIRIE...ROBERTS...FIRTH AND LEWISVILLE.

LAT...LON 4368 11157 4325 11168 4328 11274 4448 11247
      4445 11239 4454 11235 4457 11225 4454 11222
      4454 11214 4452 11210 4456 11189 4456 11187
      4451 11183 4456 11168 4456 11159 4454 11147
      4459 11152 4463 11150 4464 11152 4467 11143
TIME...MOT...LOC 2325Z 271DEG 37KT 4456 11217 4375 11207 4327 11230

JKEYES
Local storm report, Aug 14, 5:49 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
549 PM MDT FRI AUG 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     1 WNW CAMAS             44.00N 112.23W
08/14/2015  M57 MPH          JEFFERSON          ID   MESONET

            HAMER INL SITE.

&&

JKEYES
Local storm report, Aug 14, 5:51 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
551 PM MDT FRI AUG 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     6 NNE DUBOIS            44.24N 112.17W
08/14/2015  M57 MPH          CLARK              ID   MESONET

            DUBOIS INL SITE.

&&

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 1:13 AM MDTSpecial Weather StatementPIHBlaine47 min
Aug 14, 11:46 AM MDTRed Flag WarningPIHBannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 14 more13 hr
Aug 14, 2:29 PM MDTSpecial Weather StatementPIHBlaine46 min
Aug 14, 2:52 PM MDTSpecial Weather StatementPIHBlaine38 min
Aug 14, 3:37 PM MDTSevere Thunderstorm WarningPIHBlaine, Butte53 min
Aug 14, 4:08 PM MDTSevere Thunderstorm WarningPIHCassia52 min
Aug 14, 4:27 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Bonneville, Butte, Jefferson48 min
Aug 14, 4:31 PM MDTSpecial Weather StatementPIHCuster44 min
Aug 14, 4:34 PM MDTSpecial Weather StatementPIHCuster41 min
Aug 14, 5:07 PM MDTSpecial Weather StatementPIHCassia53 min
Aug 14, 5:14 PM MDTSpecial Weather StatementPIHTeton46 min
Aug 14, 5:23 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Minidoka, Power37 min
Aug 14, 5:26 PM MDTSpecial Weather StatementPIHClark, Jefferson, Madison49 min
Aug 14, 5:37 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson, Madison, Teton38 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.